Texas, 2019Drought in Texas, April 1 to 9, 2019
April 1 to 9, 2019 · NWS EWX · 9 events in 9 counties and zones
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 31, 11:36 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 31, 11:36 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1236 AM CDT Mon Apr 1 2019
.AVIATION...
The only ceilings expected tonight into Monday morning will be mid
and high level clouds across the Rio Grande Plains and Hill Country
as VFR conditions prevail through the period at all terminals. A
weak disturbance will move across the state early Monday. High
resolution models do show a few isolated showers before 18z Monday
around AUS, but any precip mention has continued to be left out of
the TAFs as the dry surface layer evident on model soundings should
limit any precipitation reaching the surface. Winds will be out of
the north and northeast below 10 knots tonight and Monday, but will
veer around to the east and southeast late Monday into Monday night
as the ridge moves east.
&&
.PREV DISCUSSION... /ISSUED 558 PM CDT Sun Mar 31 2019/
AVIATION...
VFR conditions are expected to prevail through the TAF period, but a
SCT-BKN deck around FL070 may impinge upon AUS and DRT tonight and
Monday morning as a disturbance moves out of New Mexico and into West
Texas. Will have to watch AUS 12-18Z Monday where lift from an
associated jet streak may generate -RA based on BUFR soundings,
should this precipitation be able to overcome a fairly pronounced dry
layer below FL070. Due to low confidence, have not included mention
in the 01/00Z TAFs. Otherwise, north/northeast winds 5-12 knots will
veer towards the east/southeast by late in the TAF period as surface
ridging slides across Central and East Texas.
PREV DISCUSSION... /ISSUED 315 PM CDT Sun Mar 31 2019/
SHORT TERM (Tonight through Monday Night)...
Models have done a fine job covering the decreased rain potential
over the Coastal Bend with little or no significant rain spreading
into our County Warning Area. Satellite and radar trends should
indicate all precip to be cleared to the SE by early this evening. A
clipper style shortwave trough moves into TX later tonight and is
trending weaker with each model run. A small area of dynamic lift
could generate some elevated shower activity that could impact our
northern counties after midnight and our N/NE counties late Monday
morning. There is a very dry layer in the lower 7000 feet that
extends down to the surface over the nrn Hill Country which could
create a brief wet bulbing effect to produce a sleet pellet or two,
but will keep this out of the forecast given the very light rain
trends that have only gone lighter with each model run over the past
day or so. Min temps have trended lower for tonight as areas of clear
skies could accelerate cooling as winds decrease this evening.
Forecast high temperature trends for Monday are near steady for
central areas but are slightly up over western counties that may see
more sun.
LONG TERM (Tuesday through Sunday)...
Tuesday morning will be the final cold morning of the week with
mostly clear skies and light winds. Daytime southerlies should return
quickly as the flow aloft flattens in advance of a deepening upstream
disturbance. While this upstream disturbance should be considered a
shortwave in scale, it is trending deeper and slower with each model
run. Thus rain chances for Wednesday could be trending later into
Thursday and possible to include increased chances for thunder. Flow
remains progressive in the wake of this mid-week system, so there
doesn't yet look to be a significant cooling/drying effect from the
brief north winds Thursday. With easterly winds on Friday, Gulf
moisture could increase quickly as a stronger and lower latitude
upstream storm system brings a much needed good chance of rain to all
areas next weekend. Being that we're in early April, storm systems
with this trajectory would typically bring a threat of locally heavy
downpours and severe weather potential. Deterministic models are
keeping relatively consistent among one another, but all are
collectively shifting slower and further south. Thus it's still a day
or two too early to try an assess any specific threats or storm
timing.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 58 41 71 51 72 / 30 0 0 - 30
Austin Bergstrom Intl Airport 58 40 71 50 72 / 30 0 0 - 30
New Braunfels Muni Airport 59 41 71 50 72 / 20 0 0 10 30
Burnet Muni Airport 57 40 70 50 71 / 30 0 0 - 20
Del Rio Intl Airport 67 46 74 56 80 / - 0 0 10 -
Georgetown Muni Airport 57 38 71 50 72 / 30 0 0 - 30
Hondo Muni Airport 65 42 73 53 76 / 10 0 0 10 20
San Marcos Muni Airport 60 40 71 50 73 / 20 0 0 - 30
La Grange - Fayette Regional 58 39 70 50 72 / 20 - 0 - 40
San Antonio Intl Airport 61 43 72 53 73 / 20 0 0 10 20
Stinson Muni Airport 61 44 73 53 74 / 10 0 0 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Aviation...Treadway
Short-Term/Long-Term...04
Hazardous weather outlook, Mar 31, 2:57 AM CST, 21 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
357 AM CDT Sun Mar 31 2019
TXZ171>173-183>194-202>209-217>225-228-010900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
357 AM CDT Sun Mar 31 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Atascosa
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Atascosa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Drought, Bexar
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Bexar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Drought, Dimmit
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Dimmit forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Drought, Frio
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Frio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Drought, Maverick
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Maverick forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.743, -100.314 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Drought, Medina
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Medina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Drought, Uvalde
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Uvalde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Drought, Wilson
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.174, -98.087 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
Drought, Zavala
- When
- April 1, 12:00 AM CST to April 9, 8:00 AM CST
- Where
- Zavala forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
After several rain events during the first week of the month, drought conditions improved and all of the counties in South Central Texas recovered to less than Severe Drought Category (D2).
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, April 1 to 30, 2019$100 million · 2 events
- Flooding in South Dakota, April 1 to 30, 20191 death · 10 events
- Flooding in Illinois, April 1 to 30, 20191 death · 7 events
- Flood in South Dakota, April 1 to 23, 2019$20 million · 1 event
- Flooding in South Dakota, April 1 to 30, 2019$5.8 million · 26 events
- Flooding in Minnesota, April 1 to 30, 2019$1.1 million · 7 events
- Flooding in Minnesota, April 1 to 22, 2019$150,000 · 3 events
- Flash Flooding and Avalanche in California, April 1 to 5, 2019$61,000 · 10 events
- Flooding in Illinois, April 1 to 30, 2019$50,000 · 2 events
- Flooding in Missouri, April 1 to 30, 2019$31,000 · 2 events
- Frost and Freeze in Kentucky, April 1, 201922 events
- Flooding in South Dakota, April 1 to 30, 201919 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818968, 818969, 818970, 818971, 818972, 818973, 818974, 818975, 818976.